Texas, 2017Flooding in Texas, September 1 to 4, 2017
September 1 to 4, 2017 · NWS CRP · 2 events in 2 counties and zones
Major river flooding continued into the first few days of September along the Guadalupe River from Victoria southward to Tivoli. The flooding was associated with rainfall from Hurricane Harvey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Major river flooding continued into the first few days of September along the Guadalupe River from Victoria southward to Tivoli. The flooding was associated with rainfall from Hurricane Harvey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:44 PM CST, 16 minutes earlier.
Area forecast discussion, Aug 31, 11:44 PM CST, 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1244 AM CDT Fri Sep 1 2017
.DISCUSSION...
&&
.AVIATION...VFR conditions are expected during the forecast
period, except for brief MVFR visibilities between 09-14z
Friday over the inland coastal plains along a line from
Alice to Beeville to Victoria. Light and variable wind
during the morning hours will become east-southeast by
the afternoon.
&&
.PREVIOUS DISCUSSION... /Issued 1159 PM CDT Thu Aug 31 2017/
DISCUSSION...
Radar depicted isolated showers across the SERN CWA spatially
consistent with a surface theta-E ridge per MSAS. Updated ZFP/CWA
to account for this. Also added patchy fog to the NERN CWA for the
09-13z Friday period, consistent with NAM deterministic
soundings/SREF visibilities.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 93 73 91 74 / 10 10 10 20 20
Victoria 71 93 71 90 70 / 10 10 10 30 20
Laredo 76 98 75 98 75 / 0 0 10 20 10
Alice 72 96 71 94 71 / 10 10 10 20 10
Rockport 75 90 76 88 75 / 10 10 10 20 20
Cotulla 72 98 72 98 72 / 0 0 10 20 10
Kingsville 72 94 73 94 73 / 10 10 10 20 10
Navy Corpus 75 89 78 89 76 / 10 10 10 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TMT/89...AVIATION
Hazardous weather outlook, Aug 31, 4:17 AM CST, 19 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
517 AM CDT Thu Aug 31 2017
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
517 AM CDT Thu Aug 31 2017
This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Isolated to scattered thunderstorms are expected Saturday through
Wednesday across South Texas. Severe thunderstorms are not
expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
LB/TB
Flood, Victoria
- When
- September 1, 12:00 AM CST to September 3, 6:00 PM CST
- Where
- Victoria County, 2.87 mi ESE of Mission Vly to 0.89 mi NE of Mc Faddin
- Cause
- Heavy Rain / Tropical System
- Reported by
- Official NWS Observations
- Coordinates
- 28.877, -97.160
Major river flooding continued along the Guadalupe River in Victoria County through September 3rd. At least 100 homes were flooded in Victoria in the Green's Addition area. Fox, Smith, Pozzi, Fordyce, Parsifal, Lower Mission Valley, and Old River Roads were inundated.
Flood, Calhoun
- When
- September 1, 12:00 AM CST to September 4, 6:00 AM CST
- Where
- Calhoun County, 2.67 mi NNW of Tivoli Gulf Cst Arpt to 2.72 mi N of Tivoli Gulf Cst Arpt
- Cause
- Heavy Rain / Tropical System
- Reported by
- Official NWS Observations
- Coordinates
- 28.506, -96.886
Major river flooding continued along the Guadalupe River in Calhoun County just east of Tivoli through September 4th. Several homes were flooded along River Road in Calhoun County east of Tivoli. State Highway 35 was closed near Tivoli.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1, 20176 deaths · 2 events
- Flash Flooding and Hail in North Carolina, September 1, 2017$12 million · 2.75 in hail · 22 events
- Flash Flooding and Heavy Rain in Tennessee, September 1 to 2, 2017$275,000 · 16 events
- Flash Flood and Flood in Kentucky, September 1 to 5, 2017$350,000 · 2 events
- Wildfire in California, September 1 to 15, 20176 injured · 1 event
- Damaging Winds and Lightning Strikes in Florida, September 1, 20171 injured · $51,000 · 52 kt wind · 4 events
- Flash Flooding in Kentucky, September 1, 2017$50,000 · 11 events
- Wildfire in California, September 1 to 24, 20175 injured · 1 event
- Hail and Damaging Winds in Florida, September 1, 2017$2,000 · 52 kt wind · 17 events
- High Surf in Hawaii, September 1 to 3, 201717 events
- Drought in South Dakota, September 1 to 30, 201716 events
- Drought in Montana, September 1 to 30, 201715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 722040, 722041.